Health Tips

Chlorphenamine: what it is for, side effects, dangers and benefits

What is chlorphenamine?

Chlorpheniramine or Chlorpheniramine is an anti-allergic, group of antihistamines that blocks the effects of histamine responsible for the symptoms in cases of allergy. Chlorphenamine manages to reduce or eliminate these symptoms.

What is chlorphenamine for?

Chlorphenamine (or chlorferinamine) is an inhibitor of histamine receptors used in cases of allergies due to the ingestion of medications, allergic conjunctivitis, vasomotor rhinitis, hay fever and allergic reactions of irritation or skin rashes. Histamine causes the symptoms of an allergic reaction such as sneezing, red and watery eyes, inflammation, skin rashes and constant nasal flow.

It is also used to counteract the symptoms by allergic reactions to food, insect bites or cosmetic products. Soothes rhinitis, hives, sneezing, itching in ears, nose, eyes and throat, consequences of allergic conditions.

What is the use of compound chlorphenamine?

In the compound chlorphenamine, combine 2 drugs are added to the same tablet. Phenylephrine and Acetaminophen or paracetamol. This combination allows you to control the symptoms of the common cold more quickly, in a single presentation.

What is chlorpheniramine maleate used for?

Chlorpheniramine comes in maleate form in all its commercial presentations, tablets, capsules or syrup.

Maleate is a chemical functional group, derived from a malic acid salt that binds to some major molecule. In this case it binds to chlorphenamine. by itself they have no effect on the organism. Serves to maintain stable active ingredients in different pharmaceutical presentations.

What is chlorphenamine syrup for?

Chlorphenamine syrup fulfills the same functions as tablets and capsules. The presentation in syrup facilitates dosing in children and ingestion in elderly or with difficulty to fix tablets.

In what presentation is chlorphenamine found?

Chlorphenamine is found in syrup, oral tablets or parenterally. It is metabolized in the liver and has a lifetime in the blood of up to 12 hours. It is discarded in the urine.

What is the commercial name of chlorphenamine?

In Mexico, there is Desenfriol-D, which contains 2 grams of chlorphenamine, 500 mg of paracetamol and 5 mg of phenylephrine.

Also found is Theraflu, which contains Chlorphenamine, paracetamol, pseudoephedrine and dextromethorphan.

They also sell it in its generic form:

What dose of chlorphenamine to take?

The dose will depend on the condition, weight and age of the patient. Also to the type of presentation and its milligrams. In adults, chlorphenamine maleate is usually needed in tablets of 4 mg, maximum of 24 mg daily, but it will be the doctor who needs the amount to be taken.

Chlorphenamine can be obtained alone or simply, or chlorphenamine compound that serves in cases of nasal congestion and headache or fever, has acetaminophen and caffeine in the same tablet.

How does chlorphenamine work in the body?

The substance blocks histamine, idazolic amine that activates the symptoms of an allergic reaction in the body and stops the effects of acetylcholine, which “dry up” body fluids by reducing watery eyes or constant nasal flow.

Chlorphenamine reduces the symptoms of the flu, but does not cure it.

Side effects of chlorphenamine

The majority of patients do not manifest side effects to the chemical compound. In cases that do occur, they tend to decrease progressively with the adaptation of the organism to the substance.

Chlorpheniramine can aggravate the symptoms of cough with phlegm in patients with chronic asthma, so it will only be ingested if it is prescribed by a doctor.

Caution should be exercised in its use in pregnant women. It will be used under medical supervision during lactation.

A study by the University of Manitoba warned of the care of this drug in elderly patients.

Also in children under 3 years, precautions must be taken. The University of Manitoba (Canada) also reported differences in effects in children.

The following chart covers some of the side effects of Clorfenamine and what to do about them.

The use of the compound will be suspended and the doctor will be assisted with the following symptoms:

  • Short of breath.
  • Unusual weakness
  • Humor changes.
  • Tremors or convulsions.
  • Little urination or stop urinating.
  • Bruising or bleeding.
  • Changes or acceleration in the heart rate.

The main side effects are at the level of the Central Nervous System as evidenced by several scientific publications.

Immediate medical help will be sought in cases of urticaria or rash, swelling of the face, lips, tongue, throat or difficulty breathing.

Ideally, discuss with the doctor if the benefits of the medication are greater than the potential adverse effects.

Patients with hepatic insufficiency and heart problems will not consume chlorpheniramine, since in the second of these conditions it can cause tachycardia, sweating, tremors, anxiety, hypotension and arrhythmia.

Alcohol will not be taken under treatment with the drug because it depresses the nervous system and potentiates the sedative effects, causing a powerful drowsiness.

Chlorpheniramine cannot be ingested by any patient because it causes side effects according to age, weight, life conditions, type of condition and medications consumed. The most responsible will be to go to the doctor first.

Does Chlorphenamine make you sleepy?

Yes. Although individuals can take it to sleep, it is not their accepted use for that purpose. It can not cause drowsiness or dizziness in people susceptible to the substance, so no machine will be driven, nor will activities that demand concentration or be alert, during consumption.

The use of substances that cause drowsiness or alcohol intake while being treated with Clorfenamine will be limited. Getting up slowly after sitting or lying down will minimize possible dizziness or lightheadedness. The importance of avoiding its use during activities that warrant being alert and awake has been reported in the literature.

Is chlorphenamine useful for sleeping?

This medicine produces drowsiness, slow thinking and decreases reflex reactions of the body. In case you have sleep problems, you benefit from taking this type of medication.

However, its main use must be as antiallergic and for a limited time. It should not be used as a sleep inductor alone or taken routinely for this purpose.

Dosage of chlorpheniramine

The medicine will be administered as directed by the doctor. Your intake will not be longer than prescribed, which is usually for a short time and depending on the presentation administered.

The following are the usual doses:

Children from one year to 23 months: one mg (2.5 ml) twice a day, preferably in the mornings and afternoons.

Children from 2 to 5 years old: one mg (2.5 ml) every 4 to 6 hours. Do not exceed more than 6 doses (6 mg) per day.

Children from 6 to 11 years old: 2 mg (5 ml) every 4 to 6 hours. Do not exceed more than 6 doses (12 mg) per day.

Adults and children over 12 years: 4 mg (one tablet or 10 ml) every 4 to 6 hours. Do not exceed more than 6 doses (24 mg) per day with less than 65 years or more than 3 doses (12 mg) every 24 hours with more than that age.

How to take chlorphenamine maleate?

The medication will not be taken for more than 7 days in a row.

The patient will consult with the doctor if the symptoms do not decrease, there are no improvements or there are headaches, rash or fever, after that period.

Chlorphenamine will be taken before or after food.

If the treatment is with oral solution, the amount will be measured in a specific spoon for medicines, not with a kitchen spoon. If the box does not have it, the pharmacist will be asked.

Prolonged-release tablets will not chew, break or crush. They will be swallowed complete. Fractionation can cause a high percentage of the substance to be released at the same time.

Dosage of compound chlorphenamine

The compound chlorphenamine contains 4 mg of its main component, with phenylephrine 5 mg, caffeine 25 mg and paracetamol 500 mg.

The suggested dose of this Chlorpheramine composed of 2 times a day. Do not exceed this dose

How to take compound chlorphenamine?

It should be taken in chaos of common cold, with many nasopharyngeal symptoms and headache, at least 2 times a day, for 7 days maximum. You can stop it by improving symptoms.

What is the use of amantadine with chlorphenamine and paracetamol?

In Mexico, this combination is known under the trade name Antiflus-Des.

It is indicated for cases of Influenza A virus infections, which occur similar to the common cold with a lot of cough, fever and nasal congestive symptoms.

What is dextromethorphan for with guaifenesin and chlorphenamine?

This combination is used in case of respiratory symptoms with cough and bronchial secretions.

In similar pharmacies in Mexico you can request it under the name of Co-Exaliv.

What is the use of phenylephrine with chlorphenamine and paracetamol?

This combination is very similar to compound chlorphenamine, but without caffeine.

It is indicated in cases of common cold or flu with nasal symptoms, sneezing, congestion and fever.

What is the use of chlorphenamine in syrup 50 mg / 100 ml?

Chlorphenamine in syrup has the same antiallergic effect as in tablets, capsules or ampoules. The advantage of the syrup is that it allows easy dosing according to weight and age in cases of children or older adults that require lower doses. It is also useful in cases of people with swallowing problems.

Storage and storage

The medicine will be stored at room temperature away from heat and humidity. The oral solution should not be frozen.

This or any other medication will not be recommended, even if the other person’s symptoms are similar, because the health of the individual can be put at risk with fatal consequences.

The forgotten dose will be taken when it is remembered, but not if the next amount is close to being ingested. Taking two doses in a row could put your health at risk.

Interaction with other medications

The interaction of a drug with another substance can cause side effects to intensify or change the effect of the drug in the body.

The doctor will be informed if he is under treatment with another medicine, substance, vitamin supplement or herbal product.

The dose of any medicine will not be increased or decreased, nor will the use of another substance be started or discontinued, without first consulting with the doctor.

The following are contents that may interact with Chlorphenamine, as revealed by the World Health Organization in its file and drug interactions:

  • Scopolamine
  • Antispasmodics: Atropine, alkaloids, belladonna.
  • Topical antihistamines: diphenhydramine spray, cream or ointment.
  • Tricyclic antidepressants or drugs to treat Parkinson’s syndrome: anticholinergics such as benztropine and Trihexyphenidyl.

The label of the ingested medicines will be reviewed because they could have ingredients that cause drowsiness. If so, you will consult your doctor before taking Clorfenamine.

The doctor will be informed if another substance causing drowsiness is being used as muscle relaxants (Carisoprodol, Cyclobenzaprine), opioids or analgesics for pain (hydrocodone, codeine), marijuana, alcohol, antihistamines (Cetirizine, Diphenhydramine) or medications to treat anxiety. or sleep disorders (Lorazepam, Zolpidem, Alprazolam).

These substances could interfere with laboratory tests.

Important considerations

Always consult your doctor if you want to administer a cough or cold medicine in a child. The misuse of these medicines could cause fatal consequences.

Do not take Chlorphenamine with allergy to this substance or with enlarged prostate, problems urinating, asthma attacks, narrow-angle glaucoma or a blockage in the stomach or intestines.

Patients with liver or kidney disease, asthma, emphysema or chronic bronchitis, epilepsy or any other disorder that causes seizures, high blood pressure, hyperthyroidism, heart disease, coronary artery disease or a tumor in the adrenal gland, will first consult with the doctor before ingesting the chemical compound.

Although it is considered safe for the fetus, this or any other drug will not be administered, without first notifying the pregnancy doctor or if you are breastfeeding.

Some oral suspensions can be sweetened with phenylalanine. The ingredients in the package will be checked if you have phenylketonuria.

What problems does histamine cause?

Histamine causes the symptoms of an allergic reaction such as sneezing, red and watery eyes, inflammation, skin rashes and constant nasal discharge.

Constant exposure to allergen types such as shellfish, pollen, animal hair and insect bites can cause excessive production of histamine in sensitive people.

To their jobs they add:

  • To relieve the itching of skin irritation caused by viral infections such as chicken pox.
  • To treat anaphylaxis.

Recommended Article: Chlorphenamine Formula Benefits

 

Comment here

nine + 13 =